Alabama, 2019Damaging Wind in Alabama, September 14, 2019
September 14, 2019 · NWS HUN · 1 event in 1 county or zone
A thunderstorm knocked a couple of trees down on the south side of Albertville during the late afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm knocked a couple of trees down on the south side of Albertville during the late afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 14, 2:16 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 14, 2:16 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
316 PM CDT Sat Sep 14 2019
.NEAR TERM...(Tonight)
Issued at 316 PM CDT Sat Sep 14 2019
An area of showers that impacted parts of the Tennessee Valley
earlier today have for the most part faded. A deck of rather dense
mid/high altitude clouds persisted over the greater Huntsville area,
bringing a localized relief from the very warm to hot conditions for
today so far. The 3 PM temperatures in Huntsville were around 80
degrees (at the Arsenal and Int'l Airport). Much warmer temperatures
reigned elsewhere, with readings into the lower 90s over NW Alabama.
The clouds as of this writing persisted over parts of north central
Alabama and adjacent southern middle Tennessee. Clouds elsewhere that
broke up, with destabilization from more direct solar insolation has
resulted in showers and storms firing, mostly from northern Georgia
to far western North Carolina. Other more isolated convection was
forming just south of our forecast area and north of I-20 of NE
Alabama.
Shower activity across the area should fade this evening with a loss
of daytime heating. Slightly cooler air filtering in NW of a weak
frontal boundary currently traversing the area, will result in low
temperatures a tad cooler than they have been of late; ranging in the
mid 60s to around 70.
Residual moisture from showers that impacted parts of the Tennessee
Valley, as well as longer late summer nights and light winds will be
conducive to fog formation in the overnight. Kept the fog in areas
mainly that were affected by rainfall, as well as those normally fog
prone areas. Some of the fog could become locally dense, with
visibilities briefly reduced to 1/4 of mile at times. Any fog that
forms should dissipate shortly after sunrise Sunday morning.
.SHORT TERM...(Sunday through Monday)
Issued at 316 PM CDT Sat Sep 14 2019
The warmth will return to start a new work week, as any remaining fog
dissipates shortly after sunrise. The "new" airmass west of the front
will quickly moderate, resulting in high temperatures on Sunday
rising back into the low/mid 90s. "Normal" high/low temperatures on
Monday, Sept 16th for the record are around 85/63. High temperatures
for both Mon/Tue looks to rise into the mid 90s, with maybe a few
upper 90s in those hotter spots. A more amplified ~500mb pattern is
forecast to become established over the lower-48. It will feature
rather deep troughing over the western CONUS, and upper ridging over
the SE states. This will help keep the warmth going into the mid
week.
.LONG TERM...(Tuesday night through Friday)
Issued at 316 PM CDT Sat Sep 14 2019
The hot and dry pattern will continue through the extended period as
upper ridging continues to build over the eastern CONUS. This will
work to keep afternoon highs in the 90s across much of the area and
overnight lows near 70. The only potential source of relief will be
a wedge front centered over the Atlantic Coast/Appalachians as
Humberto tracks off to the east toward the end of the work week. This
should drop temps a few degrees cooler to the upper 80s and low 90s
during the day and middle 60s overnight, but still above normal for
mid-September. The air accompanying this front should remain
relatively dry, so have kept any mentionable PoPs out of the extended
period for now.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1252 PM CDT Sat Sep 14 2019
A frontal boundary extending from near Cookeville, Huntsville, and
Russellville will continue creeping to the SE. Weak lift provided by
the boundary could help set off a few showers (and maybe a t-storm
or two) this afternoon, mainly for areas near and SE of KHSV. Given
that KHSV has already received a wetting rain in the morning,
clearing skies and light winds tonight will be conducive to fog
formation. Have a TEMPO of light fog at KMSL at 5SM VIS, with 4SM at
KHSV reflecting somewhat better fog chances. VIS values could be
reduced to IFR, possibly lower before daybreak Sun. VFR weather
should return a few hours after sunrise.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...25
AVIATION...RSB
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Sep 14, 2:17 PM CST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
317 PM CDT Sat Sep 14 2019
ALZ001>010-016-TNZ076-096-097-151100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
317 PM CDT Sat Sep 14 2019
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Tonight...
Isolated to scattered thunderstorms are possible this evening.
Patchy fog development is possible across parts of the Tennessee
Valley in the late night. Some of this fog could become locally
dense, with surface visibilities reduced to 1/4 of a mile at times.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
No hazardous weather is expected at this time.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
In the hours before
Special weather statement, Sep 14, 2:51 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Huntsville AL
351 PM CDT Sat Sep 14 2019
ALZ008-142100-
Marshall AL-
351 PM CDT Sat Sep 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARSHALL COUNTY
UNTIL 400 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm
just northeast of McLarty, moving southwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Douglas, Hyatt and Horton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3424 8644 3426 8645 3429 8638 3415 8625
3411 8631
TIME...MOT...LOC 2050Z 054DEG 12KT 3419 8639
KTWThunderstorm Wind, Marshall
- When
- September 14, 3:25 PM CST
- Where
- Marshall County, 0.5 mi NNE of Saratoga
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Social Media
- Coordinates
- 34.257, -86.198
A photo and report was relayed through social media indicating a couple of trees or large limbs were knocked down in Albertville. Time and location estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Virginia, September 14, 20191 death · 1 injured · 1 event
- Flash Flooding and Hail in New Mexico, September 14, 2019$150,000 · 0.88 in hail · 3 events
- Damaging Winds in Iowa, September 14 to 15, 2019$25,000 · 61 kt wind · 6 events
- Flood in South Dakota, September 14 to 30, 2019$25,000 · 1 event
- Hail in Iowa, September 14, 20191.5 in hail · 14 events
- Flooding in Nebraska, September 14 to 30, 2019$15,000 · 2 events
- Hail in Nebraska, September 14, 20191.25 in hail · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 14, 20197 events
- Hail and Damaging Wind in Iowa, September 14, 20191 in hail · 5 events
- Dust Storm in Arizona, September 14, 20193 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 14, 20192 events
- Coastal Flood in Maryland, September 14, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844312.